Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 8, 2014, 3:44 PM EDT for Chatham County, Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 8, 2014, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Chatham County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:40 PM EDT | HAIL 0.88 | 2 Wnw I-16/I-95 Interch, GA | SPOTTER REPORTED PENNY TO NICKEL SIZE HAIL ABOUT A MILE SOUTHWEST OF THE I-16 I-95 INTERCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS52 KCHS 081944
SVRCHS
GAC051-082045-
/O.NEW.KCHS.SV.W.0086.140808T1944Z-140808T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 445 PM EDT
* AT 344 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR GARDEN
CITY...MOVING SOUTH AT 10 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GARDEN CITY...SAVANNAH AIRPORT...I-16/I-95 INTERCHANGE...SAVANNAH
HISTORIC DISTRICT...SAVANNAH...WHITE BLUFF...SANDFLY...WINDSOR
FOREST...VERNONBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3195 8129 3198 8129 3198 8131 3200 8130
3201 8131 3217 8125 3217 8113 3216 8112
3215 8111 3214 8112 3212 8112 3210 8109
3193 8101
TIME...MOT...LOC 1944Z 002DEG 8KT 3211 8117
$$4 follow-up statements
397
WWUS52 KCHS 081959
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI AUG 8 2014
GAC051-082045-
/O.CON.KCHS.SV.W.0086.000000T0000Z-140808T2045Z/
CHATHAM GA-
359 PM EDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PORTIONS OF CHATHAM COUNTY...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CENTRAL JUNCTION...MOVING SOUTH
AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...GARDEN CITY...ISLE OF HOPE...POOLER...PORT WENTWORTH...
SANDFLY...SAVANNAH...VERNONBURG...WHITE BLUFF...WINDSOR FOREST...
I-16/I-95 INTERCHANGE...MONTGOMERY...SAVANNAH AIRPORT AND SAVANNAH
HISTORIC DISTRICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3195 8129 3198 8129 3198 8131 3200 8130
3201 8131 3217 8125 3217 8113 3216 8112
3215 8111 3214 8112 3212 8112 3210 8109
3193 8101
TIME...MOT...LOC 1959Z 002DEG 8KT 3208 8117
$$537
WWUS52 KCHS 082016
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT FRI AUG 8 2014
GAC051-082045-
/O.CON.KCHS.SV.W.0086.000000T0000Z-140808T2045Z/
CHATHAM GA-
416 PM EDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PORTIONS OF CHATHAM COUNTY...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CENTRAL JUNCTION...MOVING SOUTH
AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...ISLE OF HOPE...POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...
WHITE BLUFF...I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT AND SAVANNAH
HISTORIC DISTRICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3200 8130 3217 8125 3217 8113 3215 8111
3214 8112 3212 8112 3210 8109 3197 8103
TIME...MOT...LOC 2016Z 002DEG 4KT 3209 8118
$$291
WWUS52 KCHS 082034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI AUG 8 2014
GAC051-082045-
/O.CON.KCHS.SV.W.0086.000000T0000Z-140808T2045Z/
CHATHAM GA-
434 PM EDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PORTIONS OF CHATHAM COUNTY...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR I-16/I-95 INTERCHANGE...MOVING
SOUTHWEST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...ISLE OF HOPE...POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...
WHITE BLUFF...I-16/I-95 INTERCHANGE...SAVANNAH AIRPORT AND SAVANNAH
HISTORIC DISTRICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3200 8130 3217 8125 3217 8113 3215 8111
3214 8112 3212 8112 3210 8109 3197 8103
TIME...MOT...LOC 2034Z 039DEG 7KT 3205 8127
$$533
WWUS52 KCHS 082044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT FRI AUG 8 2014
GAC051-082055-
/O.EXP.KCHS.SV.W.0086.000000T0000Z-140808T2045Z/
CHATHAM GA-
444 PM EDT FRI AUG 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHATHAM COUNTY
WILL EXPIRE AT 445 PM EDT...
AT 445 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3200 8130 3217 8125 3217 8113 3215 8111
3214 8112 3212 8112 3210 8109 3197 8103
TIME...MOT...LOC 2045Z 039DEG 7KT 3203 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:48 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 8, 1:48 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT FRI AUG 8 2014
.SYNOPSIS...
A STATIONARY FRONT ACROSS THE AREA TODAY WILL LIFT TO THE NORTH BY
SATURDAY. ANOTHER WEAK FRONT COULD STALL ACROSS THE AREA BY EARLY
NEXT WEEK...BEFORE A STRONGER COLD FRONT CROSSES THE REGION LATE
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES WERE MADE TO THE FORECAST. TEMPS WARMING INTO THE
MID TO UPPER 80S NORTH OF THE STALLED FRONT OVER SOUTHERN SC WITH
LOWER TO MID 90S TO THE SOUTH INTO SOUTHEAST GEORGIA. SOME
SHOWERS AND THUNDERSTORMS ARE DEVELOPING NEAR THIS
BOUNDARY...AND WILL INCREASE IN COVERAGE AND GENERALLY SHIFT
INLAND WITH THE SEA BREEZE. AN ISOLATED SEVERE STORM IS
POSSIBLE...MAINLY WHERE MESOSCALE BOUNDARIES INTERSECT...WITH
DAMAGING WINDS THE MOST LIKELY HAZARD. IN ADDITION...WEAK STORM
MOTIONS AND INCREASING PWATS COULD LEAD TO SOME HEAVY
RAINFALL/LOCALIZED FLOODING. HIGHS SHOULD TOP OUT THE LOWER TO MID
90S INLAND...WARMEST OVER SOUTHEAST GEORGIA WHERE THE MOST
SUNSHINE IS EXPECTED. COULD EVEN SEE SOME UPPER 90S WITH HEAT
INDEX VALUES NEAR 105 DEGREES OVER INTERIOR SOUTHEAST GEORGIA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...INITIAL BATCH OF SHWR/TSTM ACTIVITY WL SLOWLY DIMINISH
THIS EVNG WITH THE LOSS OF INSOLATION. HWVR ADDITIONAL CONVECTION
IS XPCTD TO REFIRE ERLY SAT MRNG AS ANOTHER SHOT OF VORTICITY
MOVES THROUGH THE NRN MIDLANDS INTO THE PEE DEE. SLGT CHANCE POPS
AROUND 20 PCNT WL BE MAINTAINED FOR THE EVNG HRS WITH POPS INCRG
TO AROUND 30 PCNT ACROSS THE CNTRL AND NRN ZONES ERLY SAT. IT WL
REMAIN A WARM AND MUGGY NGT WITH LOWS RANGING FROM THE LWR-MID 70S
INLAND...MID-UPR 70S AT THE COAST WITH UPR 70S-LWR 80S AT THE
BEACHES...BARRIER ISLANDS AND DWTN CHARLESTON.
SATURDAY AND SUNDAY...THE BACKDOOR FRONT WILL LIFT JUST NORTH OF
THE FORECAST AREA ON SATURDAY AND LINGER GENERALLY ALONG THE NORTH
CAROLINA/SOUTH CAROLINA BORDER THROUGH SUNDAY. THE UPPER LEVEL
PATTERN WILL BE DEFINED BY A BROAD TROUGH ALOFT THAT ALLOWS
VARIOUS ROUNDS OF SHORTWAVE ENERGY TO TRACK WEST TO EAST ACROSS
THE MID ATLANTIC AND SOUTHEAST STATES. WAVES OF SURFACE LOW
PRESSURE WILL PERIODICALLY DEVELOP ALONG THE MEANDERING
FRONT...AND WHEN COMBINED WITH THE UPPER LEVEL SUPPORT...WILL
MAINTAIN DEEP MOISTURE AND PLENTIFUL FORCING ACROSS THE REGION.
PRECIPITABLE WATER VALUES REMAIN QUITE HIGH BETWEEN 2.25 AND 2.4
INCHES THROUGH THE WEEKEND...SUPPORTING SOLID RAIN CHANCES UP TO
50 PERCENT AND SUGGESTING THE POTENTIAL FOR STRONGEST
THUNDERSTORMS TO PRODUCE HEAVY DOWNPOURS/LOCALIZED FLOODING. THICK
CLOUD COVER AND SCATTERED SHOWER/THUNDERSTORM COVERAGE WILL
SUPPRESS DIURNAL HEATING TRENDS...AND THUS EXPECT HIGH
TEMPERATURES BOTH DAYS TO BE HELD IN THE UPPER 80S NORTHERN ZONES
TO LOWER 90S FAR SOUTH. CONSIDERING SYNOPTIC SCALE FORCING FOR
PRECIPITATION WILL REMAIN EVEN AFTER INSTABILITY DIMINISHES WITH
SUNSET...HAVE MAINTAINED RAIN CHANCES IN THE 30 TO 40 PERCENT
RANGE DURING THE OVERNIGHT HOURS.
MONDAY...A GENERAL WEST/NORTHWEST UPPER LEVEL FLOW WILL CONTINUE
TO SEND SHORTWAVE ENERGY THROUGH THE CAROLINAS SUNDAY NIGHT
THROUGH MONDAY...PROVIDING THE NECESSARY SUPPORT TO STRENGTHEN AN
AREA OF SURFACE LOW PRESSURE DIRECTLY OVER THE FORECAST AREA. THE
AXIS OF THE SURFACE WAVE WILL LINGER ALONG THE COASTLINE THROUGH
THE DAYTIME HOURS...BEFORE SHIFTING INTO THE NEARBY WATERS BY THE
EVENING TIME FRAME. NUMERICAL MODEL SOLUTIONS ARE SUGGESTING THE
BEST CONVECTIVE COVERAGE WILL BE FOUND ALONG THE COAST AND
OFFSHORE...CLOSEST TO CONVERGENCE ALONG THE FRONT STRETCHING
THROUGH AND TRAILING FROM THE SURFACE LOW. WILL STILL INDICATE
SOLID RAIN CHANCES FOR MONDAY AFTERNOON...TRENDING COVERAGE DOWN
SLIGHTLY FROM THE PREVIOUS DAYS TO ACCOUNT FOR SOME DRIER MODEL
SOLUTIONS. EXPECT MOSTLY CLOUDY SKIES TO PREVAIL INTO
MONDAY...KEEPING HIGH TEMPERATURES RIGHT AT SEASONAL NORMALS
AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A PERSISTENT BROAD UPPER TROUGH ACROSS MUCH OF THE EASTERN UNITED
STATES WILL PREVAIL THROUGH THE EXTENDED PERIOD. THIS PATTERN WILL
SUPPORT CONTINUED UNSETTLED WEATHER...WITH AN INLAND SURFACE
TROUGH AND LINGERING WEAK FRONT REMAINING IN THE WAKE OF LOW
PRESSURE LIFTING TO THE NORTHEAST. PRECIPITABLE WATER VALUES WILL
REMAIN AROUND 2.0 INCHES INTO MID WEEK...SUPPORTING SCATTERED
THUNDERSTORM DEVELOPMENT EACH DAY AND POSSIBLY INTO THE NIGHTTIME
HOURS. DETERMINING THE AREAS FAVORED FOR BEST COVERAGE IS
DIFFICULT AT THIS POINT...SINCE MUCH DEPENDS ON THE LOCATION AND
MOVEMENT OF THE WEAK STATIONARY FRONT AND VARIOUS SHORTWAVE ENERGY
EMBEDDED WITHIN THE FLOW ALOFT. MEDIUM RANGE MODEL SOLUTIONS ARE
INDICATING THAT A STRONGER COLD FRONT WILL EVENTUALLY APPROACH THE
SOUTHEAST STATES LATE IN THE WEEK...POSSIBLY AS EARLY AS
THURSDAY...WITH POTENTIAL FRONTAL PASSAGE ONCE THE UPPER TROUGH
AMPLIFIES DOWN TOWARD THE GULF COAST. IF THE FRONT CAN MOVE
THROUGH THE FORECAST AREA BY FRIDAY...THEN EXPECT RAIN CHANCES TO
DIMINISH AS HIGH PRESSURE AND DRIER AIR MOVE INTO THE AREA BEHIND
THE DEPARTING FEATURE. EXPECT LITTLE VARIATION IN THE HIGH
TEMPERATURES EACH DAY...WITH TEMPERATURES PEAKING IN THE LOWER 90S
INLAND EACH AFTERNOON.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...MAINLY NEAR KSAV. CHANCES COULD THEN INCREASE A BIT
OVERNIGHT INTO SATURDAY...MAINLY AT KCHS...AS A STALLED FRONT OVER
THE AREA LIFTS NORTHWARD AND ADDITIONAL SHORTWAVE ENERGY CONTINUES
TO MOVE EAST THROUGH THE AREA.
EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS DURING MAINLY THE AFTERNOON HOURS...ESPECIALLY BY
THE WEEKEND AND INTO EARLY NEXT WEEK. THEREFORE...MAINLY VFR
CONDITIONS WILL PREVAIL...WITH BRIEF PERIODS OF FLIGHT
RESTRICTIONS WITHIN ANY CONVECTION.
&&
.MARINE...
TODAY...LGT WND FIELDS WL BECOME MORE ONSHORE AT 5-10 KT THIS
AFTN AS THE SEA BREEZE DVLPS AND MOVES INLAND...MORE LIKELY 10 KT
AT THE COAST. 1-3 FT SEAS WL BE PRIMARY DOMINATED BY 9-11 SECOND
E/SE SWELLS.
TONIGHT...SPEEDS WL INCR OVRNGT CLEAR TO A SOLID 10 KT WITH SEAS
1-3 FT. A FEW TSTMS WL BE PSBL...WHICH COULD PRODUCE CLOUD TO WTR
LTG AND GUSTY WNDS.
SATURDAY THROUGH TUESDAY...THE SURFACE PATTERN WILL BE RATHER
VARIABLE OVER THE WEEKEND AND INTO EARLY NEXT WEEK...AS WEAK WAVES
OF LOW PRESSURE DEVELOP ALONG A NEARLY STATIONARY FRONT. NO
NOTABLE FRONTAL PASSAGE IS EXPECTED AT THIS POINT...AND THUS WIND
DIRECTIONS WILL REMAIN GENERALLY WEST TO SOUTHWEST. A STRONGER
WAVE OF LOW PRESSURE WILL TRACK ALONG THE BOUNDARY AND OFF THE
NORTH CAROLINA COAST BY TUESDAY...SUPPORTING A TEMPORARY
TIGHTENING OF THE PRESSURE GRADIENT. HOWEVER...WIND SPEEDS ARE
STILL EXPECTED TO BE WELL BELOW ADVISORY CRITERIA...GENERALLY
CAPPED AT 15 KT OR LESS. WAVE HEIGHTS WILL BE 2 TO 4 FT...HIGHEST
BEYOND 20 NM.
RIP CURRENTS...E/SE SWELLS OF 1-2 FT WITH PERIODS NEAR 10 SECONDS
WILL AFFECT THE BEACHES TODAY LEADING TO A SLIGHTLY ENHANCED RISK
OF RIP CURRENTS.
&&
.TIDES/COASTAL FLOODING...
THE PROXIGEAN SPRING TIDE...THE FULL MOON COINCIDENT WITH THE
CLOSEST LUNAR PERIGEE OF THE YEAR...WILL PEAK THIS WEEKEND AND
CREATE HIGHER THAN NORMAL ASTRONOMICAL TIDES. WINDS WILL BE
RELATIVELY LIGHT...WITH ONLY A SMALL IMPACT ON THE TIDES EXPECTED.
HOWEVER...ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED
ASTRONOMICAL TIDE VALUES TO RESULT IN MINIMAL COASTAL FLOODING
ESPECIALLY FOR THE SOUTH CAROLINA COAST. ANY SHALLOW COASTAL
FLOODING THAT OCCURS COULD BE AS EARLY AS FRIDAY
EVENING...PERSISTING AROUND THE TIMES OF HIGH TIDE ESPECIALLY
DURING THE EVENING THROUGH SUNDAY. AS ALWAYS...IF HEAVY RAIN
OCCURS AROUND THE TIMES OF THE ELEVATED HIGH TIDES...RUNOFF WILL
BE INHIBITED AND MORE SIGNIFICANT/LOCALIZED FLOODING COULD OCCUR
WITHIN COASTAL COMMUNITIES.
&&
.EQUIPMENT...
THE CHARLESTON SC RADAR /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21ST AND 25TH.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...RJB
MARINE...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 8, 3:40 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT FRI AUG 8 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 340 PM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048-049-051-091000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 340 PM EDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE WIND WILL ELEVATE HIGH TIDE LEVELS THIS WEEKEND. SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE...AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-091000- CHARLESTON- 340 PM EDT FRI AUG 8 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE WIND WILL ELEVATE HIGH TIDE LEVELS THIS WEEKEND. SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE...AND COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 2:17 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT FRI AUG 8 2014
SCZ043-048-049-081845-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
217 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 245 PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEMOURS PLANTATION...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DALE...GARDENS CORNER...NEMOURS PLANTATION...WIGGINS...WHITE HALL...
GREEN POND...ASHEPOO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3244 8059 3229 8079 3256 8081 3285 8061
3267 8045
TIME...MOT...LOC 1817Z 205DEG 11KT 3263 8067Special weather statement, Aug 8, 2:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT FRI AUG 8 2014
SCZ047-051-081900-
COASTAL JASPER-INLAND JASPER-
232 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 300 PM EDT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING WEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SWITZERLAND...MITCHELLVILLE...DEERFIELD...TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8123 3258 8087 3239 8084 3238 8086
3235 8088 3235 8089 3235 8093 3230 8094
3231 8101 3229 8099 3227 8110 3233 8114
3234 8113 3235 8115 3245 8120 3246 8119
3247 8121
TIME...MOT...LOC 1832Z 073DEG 4KT 3243 8104Special weather statement, Aug 8, 3:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT FRI AUG 8 2014
GAZ118-081945-
INLAND CHATHAM-
316 PM EDT FRI AUG 8 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 345 PM EDT...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORT WENTWORTH...MOVING SOUTHWEST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MONTEITH...O'LEARY...PORT WENTWORTH...MEINHARD...GARDEN CITY...
CLEARVIEW...WHEAT HILL...CHATHAM CITY...SAVANNAH AIRPORT...ALABAMA
JUNCTION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3214 8132 3223 8121 3224 8119 3223 8115
3222 8115 3221 8113 3218 8112 3217 8111
3217 8113 3215 8111 3214 8112 3212 8112
3211 8110 3201 8120
TIME...MOT...LOC 1917Z 048DEG 7KT 3216 8117The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:16 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Aug 8, 3:40 PM EDT | Areal Flood Advisory | CHS | Chatham | 65 min |
| Aug 8, 4:03 PM EDT | Special Weather Statement | CHS | Effingham | 27 min |
| Aug 8, 4:07 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 23 min |
| Aug 8, 4:59 PM EDT | Special Weather Statement | CHS | Bryan | 31 min |
| Aug 8, 5:21 PM EDT | Special Weather Statement | CHS | Long | 24 min |
| Aug 8, 5:40 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
| Aug 8, 7:04 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 86 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.